Texas, 2006

Strong Wind in Texas, April 7, 2006

April 7, 2006 · NWS FWD · 3 events in 3 counties and zones

3 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 7, 4:15 PM CST, 20 minutes earlier.

Area forecast discussion, Apr 7, 4:15 PM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT FRI APR 7 2006

...BLOWING DUST MOVING ACROSS NORTHERN PART OF NORTH TEXAS BEHIND
THE COLD FRONT....

.AVIATION...
A COLD FRONT THAT EXTENDED ALONG A GAINESVILLE...DENTON...MINERAL
WELLS LINE AS 22Z...IS MOVING RAPIDLY SOUTHEAST AT 30-35 KNOTS.
WINDS ARE SHIFTING TO THE NORTHWEST AT 25 KNOTS...WITH GUSTS 30-35
KNOTS. BLOWING DUST IS ALREADY APPARENT IN THE NORTHERN SKY...AND WE
WILL SEE VSBYS DROP INTO THE 3-5 MILE RANGE DUE TO THE DUST.  WINDS
SHOULD DECREASE SLIGHTLY 02-03Z AT THE METROPLEX SITES...BUT WILL
STILL REMAIN STRONG THROUGH 06Z.  #58

&&

.DISCUSSION...
330 PM CDT FRI APR 7 2006
A POWERFUL LOW PRESSURE SYSTEM WILL MOVE FROM SOUTHEAST KANSAS TO
THE MISSISSIPPI VALLEY TONIGHT. THE ONLY INFLUENCE THIS SYSTEM
WILL HAVE ON NORTH TEXAS WEATHER WILL BE A TIGHT SURFACE PRESSURE
GRADIENT AND SOME WRAP AROUND CLOUDS. WE WILL EXTEND THE WIND
ADVISORY THROUGH MIDNIGHT FOR ABOUT THE NORTHWEST HALF OF NORTH
TEXAS. ALTHOUGH SOME WRAP AROUND LIGHT PRECIP WILL MOVE THROUGH
SOUTHERN OKLAHOMA THIS EVENING...ALL MEASURABLE PRECIP SHOULD STAY
NORTH OF THE RED RIVER.

A LONG WAVE RIDGE WILL BUILD OVER THE REGION SATURDAY THROUGH
MONDAY AND KEEP CONDITIONS DRY AND MOSTLY CLEAR. LOW LEVEL
MOISTURE WILL BE ON THE INCREASE MONDAY AFTERNOON AHEAD OF
DEVELOPING TROUGH IN THE WEST. ENERGY FROM THIS SYSTEM WILL
COMBINE WITH LOW LEVEL MOISTURE TO BRING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS TUESDAY...MAINLY TO THE NORTHERN ZONES.
THE UPPER TROUGH AXIS SHOULD TRANSLATE QUICKLY EAST WITH LARGE
SCALE SUBSIDENCE EXPECTED WEDNESDAY.

A DEEP TROUGH IF FORECAST TO DEVELOP ACROSS THE WESTERN U.S. ON
THURSDAY. THIS SYSTEM WILL LIFT OUT FRIDAY AND BRING ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTH TEXAS. WILL WAIT FOR
SOME RUN TO RUN MODEL CONSISTENCY BEFORE INCREASING POPS ABOVE 20
PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  51  69  46  76 /   0   0   0   0
WACO, TX              48  73  48  77 /   0   0   0   0
PARIS, TX             50  66  43  72 /  10  10   0   0
DENTON, TX            46  65  46  74 /   0   0   0   0
MCKINNEY, TX          51  67  45  72 /  10  10   0   0
DALLAS, TX            51  68  46  75 /  10  10   0   0
TERRELL, TX           51  68  45  73 /  10  10   0   0
CORSICANA, TX         50  69  46  75 /   0   0   0   0
TEMPLE, TX            51  72  48  76 /   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT SATURDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116-TXZ117-
TXZ118-TXZ119-TXZ120-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ141-
TXZ142-TXZ143-TXZ144.

&&

/79
Hazardous weather outlook, Apr 7, 2:40 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT FRI APR 7 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
340 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A WIND ADVISORY REMAINS IN EFFECT OVER THE NORTHWEST 1/2 OF NORTH
TEXAS UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF I-20
TUESDAY AND ACROSS ALL OF NORTH TEXAS FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

In the hours before

Special weather statement, Apr 7, 4:27 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
527 PM CDT FRI APR 7 2006

TXZ091>095-100>107-115>121-123-129>134-141>145-080300-
BOSQUE-COLLIN-COMANCHE-COOKE-DALLAS-DELTA-DENTON-EASTLAND-ELLIS-
ERATH-FANNIN-GRAYSON-HAMILTON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-
KAUFMAN-LAMAR-MILLS-MONTAGUE-PALO PINTO-PARKER-RAINS-ROCKWALL-
SOMERVELL-STEPHENS-TARRANT-WISE-YOUNG-
527 PM CDT FRI APR 7 2006

...BLOWING DUST BEHIND A COLD FRONT WILL AFFECT NORTH TEXAS THIS
EVENING...

AS A COLD FRONT MOVES THROUGH NORTH TEXAS NORTHWEST WINDS
GUSTING TO NEAR 40 MPH ARE PRODUCING BLOWING DUST. THIS DUST WILL
REDUCE VISIBILITIES TO AROUND THREE TO FIVE MILES IN SOME AREAS.
PEOPLE WITH ASTHMA AND CERTAIN ALLERGIES NEED TO TAKE PRECAUTIONS.

AT 530 PM THE LEADING EDGE OF THE DUST RAN FROM BRECKENRIDGE...
WEATHERFORD...DENTON...TO SHERMAN. THE DUST WAS SPREADING SOUTHEAST
AT ABOUT 35 TO 40 MPH.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 strong wind. Local standard time, as filed.

Strong Wind, Collin

When
April 7, 4:35 PM CST to 5:35 PM CST
Where
Collin forecast zone
Measured
45 kt (52 mph) estimated sustained
Property damage
$20,000
Reported by
GENERAL PUBLIC
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

A fast moving cold front brought strong northwest winds and blowing dust to north Texas Friday afternoon. Visibilities dropped to 3 miles in some locations due to the blowing dust. Measured wind gusts reached 51 MPH at Meacham Airport in Fort Worth and at Addison Airport in north Dallas. Several thousand people lost power. Minor damage was reported around the area, with several windows blown out of downtown Dallas skyscrapers. Downed trees and power lines were also reported. In Collin County, a large part of a roof was blown off, a grill was blown across a yard, and heavy signs were blown down.

Strong Wind, Tarrant

When
April 7, 5:00 PM CST to 6:00 PM CST
Where
Tarrant forecast zone
Measured
44 kt (51 mph) measured sustained
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

A fast moving cold front brought strong northwest winds and blowing dust to north Texas Friday afternoon. Visibilities dropped to 3 miles in some locations due to the blowing dust. Measured wind gusts reached 51 MPH at Meacham Airport in Fort Worth and at Addison Airport in north Dallas. Several thousand people lost power. Minor damage was reported around the area, with several windows blown out of downtown Dallas skyscrapers. Downed trees and power lines were also reported.

Strong Wind, Dallas

When
April 7, 5:00 PM CST to 6:00 PM CST
Where
Dallas forecast zone
Measured
44 kt (51 mph) measured sustained
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

A fast moving cold front brought strong northwest winds and blowing dust to north Texas Friday afternoon. Visibilities dropped to 3 miles in some locations due to the blowing dust. Measured wind gusts reached 51 MPH at Meacham Airport in Fort Worth and at Addison Airport in north Dallas. Several thousand people lost power. Minor damage was reported around the area, with several windows blown out of downtown Dallas skyscrapers. Downed trees and power lines were also reported.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502613, 5502611, 5502612.